Alert archive / New York / Small Craft Advisories in 2009
Small Craft Advisory 102, NWS New York, NY
NWS New York, NY issued this small craft advisory at Dec 15, 2009, 4:30 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2009, 4:30 AM EST (09:30 UTC)
- Expired
- Dec 15, 2009, 6:00 PM EST
- In force
- 14 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 4:06 AM EST, 24 minutes earlier.
Area forecast discussion, Dec 15, 4:06 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
406 AM EST TUE DEC 15 2009
.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL MOVE JUST NORTH OF THE AREA
TODAY...DRAGGING A SURFACE FRONT EAST ACROSS THE REGION. EXPECT
COLDER TEMPERATURES BEGINNING WEDNESDAY AS NORTHWESTERLY FLOW SETS
UP ACROSS THE REGION. DRY CONDITIONS ARE EXPECTED THROUGH THE END
OF THE WEEK. ANOTHER COASTAL SYSTEM COULD DEVELOP LATE
WEEKEND/EARLY WORKWEEK...HOWEVER DETAILS REMAIN UNCERTAIN AT THIS
TIME.
&&
.NEAR TERM /THROUGH TONIGHT/...
SOME LOCATIONS COULD SEE LIGHT DRIZZLE THIS MORNING AS THE SURFACE
FRONT IS DRAGGED ACROSS THE REGION. EXPECT THIS TO REMAIN LARGELY
CONFINED TO LOCATIONS IN THE WESTERN PORTIONS OF THE FORECAST
AREA. CLOUDY CONDITIONS WILL PERSIST THROUGHOUT MUCH OF THE DAY
WITH TEMPERATURES THE /WARMEST/ OF THE WEEK...WITH MOST LOCATIONS
NEAR 50.
LIGHT SOUTHWESTERLY WINDS WILL BEGIN INCREASING LATE IN THE DAY AND
BECOME NORTHWESTERLY BEHIND THE FRONT. TEMPERATURES WILL BEGIN TO
DROP AS THE UPPER LEVEL LOW MOVES NORTH OF THE AREA. DECENT CLOUD
COVER AND THE NORTHWEST WINDS WILL KEEP OVERNIGHT TEMPS FROM
DROPPING AS FAR AS THEY COULD GIVEN THE DRIER AIR MASS THAT WILL
MOVE INTO PLACE...HOWEVER THEY WILL FALL INTO THE MID TO UPPER 20S
FOR INLAND AREAS...AND TO NEAR FREEZING FOR COASTAL AREAS.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
NORTHWEST WINDS WILL CONTINUE THROUGH THURSDAY NIGHT AS THE UPPER LEVEL
LOW SETS UP TEMPORARY RESIDENCE OFF THE TIP OF MAINE. MODELS
STILL NOT HANDLING THIS SET UP WELL....HOWEVER THEY ARE IN ENOUGH
AGREEMENT THAT ONE CAN GET A GENERAL IDEA OF THE PATTERN. WINDS
WILL INCREASE WEDNESDAY AND THURSDAY UNDER THIS REGIME AS SURFACE
HIGH PRESSURE BUILDS EAST FROM THE CENTRAL CONUS AND COLDER AIR
CONTINUES TO FUNNEL INTO THE REGION FROM CANADA. SOME LOCATIONS
COULD SEE GUSTS TO 30 OR 40 MPH WEDNESDAY AND THURSDAY. EXPECT A
DOWNWARD TREND IN AFTERNOON HIGHS WITH WEDNESDAY IN THE LOW TO MID
30S AND THURSDAY IN THE UPPER 20S TO LOWER 30S...AND OVERNIGHT
LOWS IN THE MID TEENS TO NEAR 20 BOTH NIGHTS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE LONG TERM FORECAST REMAINS SOMEWHAT TRICKY AS UNCERTAINTY WITH
THE UPPER LOW REMAINS THE FOCUS...SO NO CHANGES MADE AT THIS
TIME.
AS THIS LOW SITS AND SPINS...SEVERAL PIECES OF ENERGY WILL ROTATE
AROUND THE PERIPHERY WITH VARYING RESULTS DEPENDING ON WHICH MODEL
SOLUTION YOU BUY INTO. THE BIGGEST /CONCERN/ WILL BE THE POSSIBLE
DEVELOPMENT OF ANOTHER COASTAL SYSTEM THAT COULD DEVELOP SUNDAY
INTO MONDAY AND TRAVEL NEAR THE NOTORIOUS 70W/40N BENCHMARK.
AGAIN...MODELS ALL HANDLE THIS DIFFERENTLY...SO WILL NOT GO INTO A
LOT OF DETAIL AT THIS TIME...AND WILL AWAIT BETTER MODEL
RESOLUTION AS TIME DRAWS NEARER.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
MAINLY A LOW END MVFR STRATUS DECK EXPECTED OVERNIGHT. COULD HAVE
ISOLD IFR CIGS...BUT NOT CONFIDENT WITH FLOW TURNING MORE SW.
THINK BEST CHC OF THIS WOULD BE AT KISP/KBDR/KGON WITH THE FLOW
RIGHT OFF THE WATER. MVFR VSBYS DEVELOPING OUTSIDE OF NYC
TERMS...POSSIBLY DROPPING TO IFR MAINLY AT KHPN/KSWF WHERE WINDS
WILL BE LIGHTEST. COLD FROPA EXPECTED BETWEEN 15Z AND 18Z. VFR MAY
RETURN AS EARLY AS 16Z AT WESTERN TERMS.
OUTLOOK 06Z WED THROUGH SAT...
TUE NIGHT THROUGH THU...VFR WITH GUSTY NW WINDS.
FRI...VFR.
SAT...VFR EXPECTED BUT NEED TO KEEP AN EYE ON POTENTIAL CSTL
STORM.
&&
.MARINE...
HAVE POSTED A SMALL CRAFT ADVISORY ON THE OCEAN WATERS FOR TODAY AS
SOUTH TO SOUTHEAST SWELLS HAVE RAISED SEAS TO AROUND 5 FEET.
WAVEWATCH GUIDANCE DID NOT CAPTURE THIS AND HAVE ADDED A FOOT OR SO
TO THE GUIDANCE THROUGH TONIGHT.
LATE IN THE DAY SOME GUSTS ON THE OCEAN MAY ALSO REACH SMALL CRAFT
AS A COLD FRONT CROSSES THE WATERS TODAY AND WINDS SHIFT TO THE WEST
WITH COLD AIR ADVECTION SETTING UP.
AS HIGH PRESSURE BUILDS IN BEHIND THE COLD FRONT...AND COLD
ADVECTION CONTINUES...WINDS ALOFT WILL MIX TO THE WATER AND WILL
LIKELY GUST RIGHT AROUND GALE FORCE ON ALL THE AREA WATERS...SO HAVE
POSTED A GALE WARNING STARTING TONIGHT.
WINDS MAY BRIEFLY DROP BELOW GALE FORCE LATE WEDNESDAY
AFTERNOON...BUT ANOTHER STRONG BOUT OF COLD ADVECTION WEDNESDAY
NIGHT INTO THURSDAY WILL AGAIN ALLOW WINDS TO GUST TO GALE FORCE
ONCE AGAIN. FOR NOW HAVE THE GALE WARNING THROUGH WEDNESDAY WITH
CONFIDENCE NOT HIGH IN THE GALE GUSTS WEDNESDAY NIGHT...BUT MORE
LIKELY THURSDAY.
SCA WILL LIKELY BE NEEDED THU NIGHT INTO FRI AS A TIGHT PRES
GRADIENT REMAINS ACROSS THE AREA.
TRANQUIL FRIDAY INTO AT LEAST EARLY SATURDAY. DEPENDING ON TRACK AND
INTENSITY OF LOW PRESSURE ON SUNDAY TO THE EAST OF THE
REGION...GALES ARE POSSIBLE.
&&
.HYDROLOGY...
LITTLE TO NO PRECIP IS EXPECTED THROUGH THE END OF THE WEEK.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ350-
353-355.
&&
SYNOPSIS...LJM
NEAR TERM...LJM
SHORT TERM...LJM
LONG TERM...LJM
AVIATION...AL
MARINE...MET
HYDROLOGY...LJMHazardous weather outlook, Dec 15, 4:11 AM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 411 AM EST TUE DEC 15 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-160915- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 411 AM EST TUE DEC 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-160915- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 411 AM EST TUE DEC 15 2009 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY POTENTIAL EXISTS FOR GALE CONDITIONS WEDNESDAY NIGHT AND THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 4:30 AM EST | Gale Warning | OKX | 48 hr |
Nearby
Small Craft Advisories in New York, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.